Help me fix my antibiotic-shredded stomach!
April 6, 2009 11:26 AM Subscribe
How do you fix a stomach blitzed by antibiotics?
posted by anonymous to Health & Fitness (10 answers total) 2 users marked this as a favorite
I just got out of the hospital, where I was on an IV drip of crazy strong antibiotics for three days (for a kidney infection). They also made me take a bunch of mineral supplements (magnesium and potassium mostly) that shred my stomach under the best of conditions. And while I was there, they didn't let me eat for almost 48 hours because they kept doing CAT scans to check the progress in my stupid kidneys.
So- I'm coming off of almost two days of a totally empty stomach, the good bacteria balance in my stomach is totally destroyed, and all the mineral supps have just added to the problem. Every time I try to eat my stomach just clenches up in pain that comes in waves and almost doubles me over.
I have talked to my doc about this and he said to take acidophilis pills, which I am, and I'm also guzzling yogurt. But it's been two days now and I've yet to see any improvement, and I'm freaking starving. Can anyone recommend any other OTC meds or supplements or foods that I can take to quickly rebuild my, for lack of a better word, ecosystem?
Thanks in advance!